2 doctors weighed in:

I was taking Aleve (naproxen) for the past week for back pain. I've stopped taking pain relievers for the past couple days because of dull stomach pain & mild nausea. Did pain reliever hurt me? How can I fix it?

2 doctors weighed in
Dr. Ralph Morgan Lewis
Family Medicine

In brief: See below

Nsaids can easily irritate stomach, especially if taken alone (without food).
In future take meds (unless directed otherwise) with full glass of water after a meal to lessen effects on stomach. Otc acid blockers like zantac/pepcid or prilosec/ Prevacid (lansoprazole) for a week can help; if symptoms persist, or if see black, tarry stools, see fp right away for evaluation & treatment.

In brief: See below

Nsaids can easily irritate stomach, especially if taken alone (without food).
In future take meds (unless directed otherwise) with full glass of water after a meal to lessen effects on stomach. Otc acid blockers like zantac/pepcid or prilosec/ Prevacid (lansoprazole) for a week can help; if symptoms persist, or if see black, tarry stools, see fp right away for evaluation & treatment.
Dr. Ralph Morgan Lewis
Dr. Ralph Morgan Lewis
Thank
Dr. Robert Greer
Family Medicine

In brief: Maybe

Try an otc anti-acid drug, a ppi like omeprazole.

In brief: Maybe

Try an otc anti-acid drug, a ppi like omeprazole.
Dr. Robert Greer
Dr. Robert Greer
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
40 years in practice
2M people helped
Continue
111,000 doctors available